Post # 1
I went off BC right after my wedding…not because we’re trying, but I just wanted to get my body used to being off of it and get back to ‘normal’ for when we do start. I have been getting the most painful pimples. They are on my back, and around my hairline and even on my head! I also get some on my face and chest but the thing I’ve been noticing is that they are very painful and seem deep. Is this really normal? If so, how long will it last for? I feel like I”m 28 and will never stop getting pimples!! Also, I could go to the dermatologist but I don’t want to get put on any oral medication because we will start TTC in the summer. Any advice or help is greatly appreciated!
Post # 3
I broke out reallllly bad after going off BC…mostly along the jaw line and chin from hormonal acne. After about 2 months it leveled out a bit but I still get a few. Perhaps you could talk to your dermatologist about a topical cream to help?
I know how you feel being 28 and still getting pimples… if you go to the derm you can explain you are TTC and im sure they will offer you some great options for creams or anything that is not oral to help.
Post # 4
im curious about this too as i will be going off mine after the wedding. (2 months!)
Have you girls had problems with acne before going on bc?
Post # 5
UGH ME ME ME!
I’ve been on the pill for 8 years, so I went off last year to see what would happen. HOLY MOLY it was the worst EVER. Huge, dark red, painful, deep bumps everywhere! My face, neck, and back were disgusting. Seriously, so awful.
I got right back onto the pill and it took my body 3 or 4 months before I looked normal again.
I know we’re going to want to try for kids once we get married, so I went to my family doctor and had him perscribe RetinA (which is an acne ointment) to use now and beyond. We figured if we got my skin used to this medication now, when I go off the birth control next time…maybe it won’t be so bad?? Because I’ll still be using the RetinA so at least thats one thing that my skin will recognize.
Who know’s if it’ll work but it’s my only option right now :/ Maybe try asking for a perscription ointment to use? Good luck!
ETA: I’ve always had bad acne..that’s why i was placed on the birth control in the first place 8 years ago.
Post # 6
@AnneTossy:I’ve never really had bad acne, but annoying enough. My husband has used Retina….I use that too sometimes, although my face will become dry and peel if I use too much. I am in the same boat as the deep and painful pimples. I have no idea why though….it’s like my body was storing up after the past 4 years of being on BC to hit me with it all when I went off. I said to my husband,
me: “At least I’m not single and have to worry about ugly acne all over me.”
him: “If you were single, wouldn’t you be on birth control then and you wouldn’t have it?”
me: “Oh, yeah, good point.”
haha,,,,oh well, guess I’ll just use lots of makeup!
Post # 7
mine did, it was AWFUL! but i am on bc to regulate my periods, because i have PCOS which messes up your hormones anyway. i used vitex, you can get it at natural food stores or GNC, it helps your body to regulate your hormones & helps promote a healthy menstrual cycle (also helps people to get preggers, when that becomes your goal). other people take it just for their skin, i have to say, i felt better when taking it & my skin improved a LOT. for those ones that hurt- cystic acne is usually hormonal, you can also use a zeno, which doesn’t have any chemicals so it’s safe for when you want to have babies, it’s also safe to use benzoyl peroxide while pregnant, just not salicylic acid.
Post # 8
@MacFaniam24: I won’t comment on the legality of using other people’s prescription medications… but what I will say is that you should be careful if you’re TTC (or when you are). Some of the acne medications cause teratogenic effects (malformation of the embryo/ fetus aka birth defects). Retin-A is a category C medication, which isn’t as bad as some of the others, but there have still been some reports of fetal defects in women using this product.
Post # 9
@MacFaniam24: My face peeled horrible the first month until my face got used to it. My doctor recommended using Cetaphil face wash and moisturizer because they’re a lot more gentle than most facewashes, and they don’t dry out your skin as much, which helps with the peeling.
I’m going to look into Vitex like MrsE.ToBe suggested…
Post # 10
- Wedding: February 2009 - Small church ceremony with mountain-view log cabin reception
me..me..me. I hate it! I’ve been off the pill for a few months now and STILL cant get rid of the painful deep ones. If you find anything that works, I would love to know!
Post # 11
- Wedding: March 2010 - Calamigos Ranch
I’m kind of glad you posted this, because my skin has been a wreck for a few months now and I couldn’t even begin to figure out why… maybe now I have an explanation! It started almost the day after the wedding (I stopped taking it a month or two before the wedding), got really bad after graduation while I was studying for the bar, and hasn’t gone away since (I just started Proactiv and it’s finally going down *some*, although it’s not back to normal yet). I never had acne as a teenager–never more than a pimple or two every few months–but suddenly my forehead was just COVERED in them, and some of them really hurt! I was on the pill for about 10 years before the wedding, and it probably took about three months after stopping the pill before the acne started, so I’m not totally sure it’s related, but it’s better than thinking that stress has screwed up my skin for the last seven months ;).
Post # 12
@spaniel: That’s probably what it is. Mine took about 2 months before all hell broke loose. It actually looked even better then when I was on the pill for the first couple weeks. Around the 2 month mark it started to get UGLY. Lol. I’m super paranoid my face is going to go bonkers again when we start trying.
Post # 13
Do you bees know, is there any way to ‘wean’ yourself off BC? As long as you’re not using it for contraceptive purposes, do you know if you can take 1/2 pills for a while, then every other day, etc? (Obviously, I’d discuss this w/ the Dr/Pharm before trying, and we’re WAY out from there, I’m just curious.) Or is ‘cold turkey’ the only way to go?
Post # 14
I did! I had teenage acne before I went on it and was on it for about 9 years but when it stopped I was not ready for all the acne to come back as it did. I was bummed out for months and the only thing the derm suggested was getting back on bc. It felt like my acne was worse that it ever was shortly after I got off of it. It took about a year and a half (discouraging, I know) to get back to normal. I never really had super horrible acne but 3+ pimples a week was way more than I wanted to deal with. I’m now on Retin A which doesnt really help with the acne (for me) but helps with fine lines and wrinkles (yay).
Champ- my derm suggested trying Acnomel for painful cystlike pimples and I swear they’re clearned up in a day or two. It’s over the counter but my CVS didnt have it so I bought it on Amazon. It has sulfur in it which helps but it can be drying so apply only on the pimple.
Good luck ladies, acne sucks!
Post # 15
I’ve always had an acne problem that behaves best when I’m on BC, but since going off at the end of Sept I have been GUZZLING water (at least 8 glasses a day) and my skin is doing great! I still use topical medicine from the dermatologist, but drinking water instead of soda has helped a lot so I would recommend trying it! I don’t think weaning yourself of birth control would be a good idea, and I would definitely check with an OBGYN before trying it–that seems like it would do crazy things with your hormones.
Post # 16
I did. And it was TERRIBLE. I never had bad skin before BC and on it I would only break out once a month but once I went off it I was fine for about 6 mos then I started getting cystic acne same as you (it was on my back too – which suuucked).
I can’t really say that much helped except I got pregnant and I’ve broken out a bit but it’s gotten better the further along I’ve gotten.